Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 93, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 30, 2003, 1:23 PM CDT for Stone County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2003, 1:23 PM CDT (18:23 UTC)
- Expired
- Aug 30, 2003, 4:25 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Stone County, AR
The radar
The Little Rock radar (KLZK), 123 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 301825 FFWLIT ARC137-302125- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 123 PM CDT SAT AUG 30 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... STONE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 425 PM CDT * AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER MUCH OF STONE COUNTY. THE HEAVIEST RAINFALL WAS INDICATED FROM MOUNTAIN VIEW TO FOX. RADAR IS ESTIMATING THAT TWO TO FOUR INCHES OF RAIN HAS FALLEN IN THE LAST HOUR OVER PORTIONS OF STONE COUNTY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD NORTHEAST OVER STONE COUNTY DURING THE REMAINDER OF THE AFTERNOON. THIS WILL ONLY INCREASE THE THREAT FOR FLASH FLOODING. && EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3609 9222 3576 9189 3575 9240 3602 9233 $$ 57
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:30 AM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Aug 30, 4:30 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT SAT AUG 30 2003 CHANCES OF RAIN WILL REMAIN HIGH AS LONG AS SURFACE BOUNDARY LINGERS AROUND THE AREA. ALSO...THE SYSTEM COMING UP FROM THE SOUTH WILL KEEP POPS UP. MUCH MOISTURE WILL BE IN PLACE TO PRODUCE HEAVY RAIN...ESPECIALLY OVER NORTHWEST ARKANSAS TODAY AND NORTHERN ARKANSAS TONIGHT. HEAVY RAINS WILL CONTINUE TO BE A POSSIBILITY FOR THE LATTER HALF OF THE WEEKEND...AND IT WILL HAVE TO BE MONITORED FOR POSSIBLE FLASH FLOOD WATCH. CLOUDS AND RAINS WILL MAKE TEMPS DIFFICULT TO PEG. ANY BREAK IN THE CLOUDS WILL ALLOW TEMPS TO BOOM AS WAS THE CASE YESTERDAY. HRO 82 67 79 66 / 70 60 60 60 LIT 87 70 87 70 / 60 60 60 60 HOT 87 71 86 71 / 60 60 60 60 PBF 88 72 89 71 / 60 60 60 60 .LZK...NONE. 32
Hazardous weather outlook, Aug 30, 5:00 AM CDT, 8 hours 23 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. A FRONTAL BOUNDARY OVER THE CENTRAL PLAINS WILL MOVE A LITTLE CLOSER TO NORTHERN ARKANSAS TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED...HOWEVER SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL TONIGHT OVER PARTS OF THE EXTREME NORTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE WEATHER WILL EXIST OVER ABOUT THE NORTHERN THIRD OF ARKANSAS ON SUNDAY. THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE CLOSER TO THE STATE ON SUNDAY. THIS COUPLED WITH A SERIES OF UPPER LOWS MOVING WEST TO EAST ALONG THE FRONT AND TROPICAL MOISTURE SURGING NORTHWARD WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS IN THE STATE...ESPECIALLY OVER THE NORTHERN SECTIONS. SOME OF THE STORMS COULD BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE PRIME SEVERE WEATHER THREATS WOULD BE STRONG AND DAMAGING WINDS...AND POSSIBLY ISOLATED TORNADOES. HEAVY RAINFALL OVER THE WEEKEND OVER PARTS OF SOUTHERN MISSOURI AND NORTHERN ARKANSAS MAY CAUSE PROBLEMS ALONG SOME RIVERS IN NORTHERN ARKANSAS. IN PARTICULAR...MINOR TO MODERATE FLOODING IS POSSIBLE ON THE BLACK...CACHE...PORTIONS OF THE WHITE...AND THE SPRING RIVERS. FLOAT STREAMS MAY SEE A RISE AS WELL...WITH AN INCREASED FLOW RATE. IF YOU PLAN TO VENTURE OUT ON BODIES OF WATER DURING THIS HOLIDAY WEEKEND...USE EXTREME CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:10 PM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| Aug 30, 3:28 PM CDT | Flash Flood Warning | LZK | Sharp | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.